Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 1, 2016Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2016, 2:20 PM EDT for Crisp County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 2:20 PM EDT (18:20 UTC)
Expired
Aug 1, 2016, 2:45 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS82 KFFC 011820
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT MON AUG 1 2016
 
GAZ104-106-011845-
SUMTER GA-CRISP GA-
220 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
CRISP COUNTIES UNTIL 245 PM EDT...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR DESOTO...OR 12 MILES
WEST OF CORDELE...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...LESLIE...DE SOTO...DESOTO...COBB...LAMAR...GEORGIA VETERANS
MEMORIAL ST PK...HUNTINGTON...FORT EARLY AND RAINES.

LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
      3191 8419 3192 8420 3210 8408 3207 8399
      3206 8398 3205 8398 3205 8397 3203 8396
      3203 8386 3200 8376 3184 8386
TIME...MOT...LOC 1820Z 293DEG 8KT 3194 8398 

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:26 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 1, 1:26 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
126 PM EDT MON AUG 1 2016

.PREV DISCUSSION... /Issued 1033 AM EDT MON AUG 1 2016/

UPDATE...
Low clouds that developed this morning have begun to burn
off/transition to cu. The grids were already had pretty decent
cloud cover...but tweaked it to represent current obs. For now,
the current temperatures are on track and no adjustments to the
high temps are needed right now. Will continue to monitor closely
because if high temps are a little higher than currently
forecast, will have to watch for Heat Advisory criteria.

PREV DISCUSSION... /Issued 730 AM EDT MON AUG 1 2016/

SHORT TERM /Today through Tuesday/...
Temperatures soared much higher yesterday than expected due to
significantly less early-day cloud cover and a later onset of
widespread convection. Guidance highs for today were similarly
low...comparable to yesterday. I bumped today and tomorrow a
couple of degrees higher than the MOS blend...but there is more
significant high cloud cover early this morning and it so far has
shown to be more persistent than at this time yesterday so I have
not gone near where we ended up Sunday. Still looking for
scattered to widespread convection this afternoon and Tuesday
afternoon into the early evening each day. Added energy Sunday
afternoon from the strong daytime heating managed to generate a
few severe thunderstorms across Central Georgia despite the lack
of any strong upper-level forcing. I do not anticipate as much
instability today or Tuesday without the level of afternoon
heating we saw yesterday...so although a few strong storms are
likely...chances for severe weather will be very low.

20

LONG TERM /Tuesday Night through Sunday/...
Long-range models continue to show a weak upper long wave trough
drifting off the Atlantic seaboard by early Wednesday as high
pressure builds east from Texas. This will establish a subtle
north to northwest flow over the state on Wednesday... that
appears to spread some drier air into at least parts of north GA
and help push a weak surface trough into mainly central GA
Wednesday afternoon. This pattern continues to suggest lessor
rain chances across north GA and only low scattered coverage
across central GA on Wednesday. Models agree on the northwest
flow aloft becoming more active by Thursday and this active
pattern seems to persist into the weekend. The combination of
upper disturbances interacting with increasing low level moisture
from a developing southerly wind flow near the surface should
help increase diurnally driven rain chances across the area from
Thursday through the weekend. For now... will continue to show at
least 30-40 percent pops for the later half of the work week and
the weekend. It still appears any severe storm threat will be
minimal with nothing widespread or too organized expected as the
environment remains weakly sheared and only moderate instability
expected during daytime heating. Otherwise... highs in the 90s
and lows in the 70s will persist.

39

.AVIATION...
18Z Update...
No major changes needed to the TAFS. Scattered showers and
thunderstorms have begun to develop in the heat of the day.
Activity could linger well into the evening hours. If it rains at
the airfield, then the potential for fog/low stratus will be
higher. For now, will indicate a small potential by mentioning
few005. Afternoon convection expected again tomorrow...hi-res
model trends showing initiation around the same time as today.

//ATL Confidence...18Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  71  93  73 /  50  50  50  30
Atlanta         90  73  91  74 /  50  40  50  30
Blairsville     87  67  86  66 /  50  40  50  30
Cartersville    91  70  92  71 /  50  40  50  30
Columbus        93  73  93  75 /  60  50  30  30
Gainesville     90  73  89  72 /  50  40  50  30
Macon           92  72  93  74 /  60  50  40  30
Rome            90  70  93  72 /  40  40  50  30
Peachtree City  90  70  91  71 /  50  50  40  30
Vidalia         92  74  93  75 /  60  50  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 10:40 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT MON AUG 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. A FEW STORMS WILL BECOME STRONG AROUND PEAK
DAYTIME HEATING.

WEATHER HAZARDS EXPECTED...
GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN CAN BE EXPECTED WITH ANY STRONG STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED... BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 1, 1:43 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT MON AUG 1 2016

GAZ110-011815-
TELFAIR GA-
143 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
215 PM EDT...

AT 142 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
SCOTLAND... OR 9 MILES SOUTH OF MCRAE...MOVING EAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SCOTLAND...JACKSONVILLE...WORKMORE AND HORSE CREEK WMA.

LAT...LON 3196 8300 3205 8281 3201 8276 3189 8271
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3179 8286 3178 8289
      3179 8290 3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1742Z 251DEG 10KT 3193 8288

16
Special weather statement, Aug 1, 2:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT MON AUG 1 2016

GAZ104-106-011845-
SUMTER GA-CRISP GA-
220 PM EDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
CRISP COUNTIES UNTIL 245 PM EDT...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR DESOTO...OR 12 MILES
WEST OF CORDELE...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...LESLIE...DE SOTO...DESOTO...COBB...LAMAR...GEORGIA VETERANS
MEMORIAL ST PK...HUNTINGTON...FORT EARLY AND RAINES.

LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
      3191 8419 3192 8420 3210 8408 3207 8399
      3206 8398 3205 8398 3205 8397 3203 8396
      3203 8386 3200 8376 3184 8386
TIME...MOT...LOC 1820Z 293DEG 8KT 3194 8398

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:43 PM EDTSpecial Weather StatementFFCTelfair32 min
Aug 1, 2:38 PM EDTSpecial Weather StatementFFCFayette22 min
Aug 1, 2:39 PM EDTSpecial Weather StatementFFCWheeler36 min
Aug 1, 2:46 PM EDTSpecial Weather StatementFFCCrisp29 min
Aug 1, 3:27 PM EDTSpecial Weather StatementFFCCoweta33 min
Aug 1, 4:27 PM EDTSpecial Weather StatementFFCCrawford, Peach33 min
Aug 1, 4:31 PM EDTSpecial Weather StatementFFCHarris, Muscogee29 min
Aug 1, 5:26 PM EDTSpecial Weather StatementFFCClarke34 min
Aug 1, 5:59 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Washington31 min
Aug 1, 6:36 PM EDTSpecial Weather StatementFFCButts24 min
Aug 1, 7:01 PM EDTSpecial Weather StatementFFCWarren29 min
Aug 1, 7:53 PM EDTSpecial Weather StatementFFCBarrow37 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.